Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 40, NWS Springfield, MO

May 5, 2022Shannon County, Missouri

NWS Springfield, MO issued this river flood warning at May 5, 2022, 11:38 AM CDT for Shannon County, Missouri. It took effect at May 5, 2022, 5:32 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 5, 2022, 11:38 AM CDT (16:38 UTC)
In effect from
May 5, 2022, 5:32 PM CDT
Expired
May 5, 2022, 10:48 PM CDT
In force
5 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Shannon County, MO

The radar

The Springfield radar (KSGF), 177 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 10.44 ft at May 5, 2022, 8:00 PM CDT.

actionminormoderate51005/0505/0605/07
Action stage
5.3 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 7:11 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, May 5, 7:11 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
711 AM CDT Thu May 5 2022

...AVIATION UPDATE...

Key Messages:

1. Widespread flooding ongoing with additional rainfall into
tonight.

2. A few strong to severe storms are possible this afternoon and
evening, mainly south of Interstate 44. Locally heavy rain, damaging
wind gusts, and large hail are the primary hazards.

3. Significant warmup is in the forecast for next week.

.SHORT TERM...(Today and tonight)
Issued at 322 AM CDT Thu May 5 2022

Widespread rainfall of 3-5 inches, with locally up to 7 inches,
has been observed over much of the western half of the CWA over
the last 24 hours, much of that over the last few hours. This has
resulted in widespread flash flooding and river flooding. Convection
currently over the area will continue to push east through this
morning. A couple stronger storms may be possible, but the main
threat will be heavy rainfall over the eastern Ozarks and
persistent moderate rainfall where plenty of rain has already
fallen over the western CWA.

Later today, a compact upper low will move through the CWA,
leading to additional convection. Some storms could be strong to
severe depending on how much clearing and destabilization can
occur, with the main severe threats being 1 inch hail and 60 mph
winds. Locally heavy rainfall will also be possible, especially
over the western half of the CWA where flooding is ongoing. CAMS
suggest potential for locally 2-4+ additional inches of rain, but
this should be more isolated than the ongoing convection. Will
need to continue close monitoring of flood potential.

.LONG TERM...(Friday through Wednesday)
Issued at 322 AM CDT Thu May 5 2022

Could see rain linger through the day Friday, but amounts will be
light.

Dry weather is overall expected through the rest of the long term,
but there could be some convection if shortwave energy can move
through the area. Confidence is high that temperatures will be
quite a bit warmer next week with highs in the 80s or even low
90s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 646 AM CDT Thu May 5 2022

Periods of showers and thunderstorms are expected today into
early tonight. Strong to severe storms are possible this afternoon
and evening. Expect variable conditions through the TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 PM CDT this afternoon for MOZ055-066>069-
     077>081-088>096-101>105.

KS...Flood Watch until 1 PM CDT this afternoon for KSZ073-097-101.

&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, May 5, 4:11 AM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
411 AM CDT Thu May 5 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
411 AM CDT Thu May 5 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Showers and thunderstorms will continue to impact southeast
Kansas and the Missouri Ozarks this morning, with locally heavy
rainfall and flooding as the primary hazards. The flooding risk
continues across the area given, especially for locations along
and west of Highway 65 where flooding is widespread and many roads
are closed. Any locations that receive training or repeated
thunderstorms could receive significant flooding, including flash
flooding.

For this afternoon and evening, the risk for severe thunderstorms
will increase as a cold front and low pressure system approach
from the west. Damaging wind gusts, large hail, and locally heavy
rainfall and flooding are the primary hazards. The greatest severe
threat will be south of Interstate 44. Any additional heavy rain
will quickly lead to flooding given recent rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Local storm report, May 5, 8:37 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 AM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       4 S ASH GROVE           37.26N 93.59W
05/05/2022  E5.10 INCH       GREENE             MO   CO-OP OBSERVER

            FELL OVER AN 18HR PERIOD.

&&

TEO
Local storm report, May 5, 8:38 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 AM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       4 S ASH GROVE           37.26N 93.59W
05/05/2022  M5.10 INCH       GREENE             MO   CO-OP OBSERVER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 4 S
            ASH GROVE. FELL OVER AN 18HR PERIOD.

&&

TEO
Local storm report, May 5, 8:48 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 AM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     1 ENE JOPLIN            37.09N 94.49W
05/04/2022                   JASPER             MO   FIRE DEPT/RESCUE

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
            ENE JOPLIN. LARGE TREE DOWN ON A PARKED CAR
            ON MCCONNELL AVENUE. ALSO SEVERAL REPORTS OF
            TREE AND SIGN DAMAGE THROUGHOUT THE CITY OF
            JOPLIN. NUMEROUS POWERLINES DOWN. TIME
            ESTIMATED FROM RADAR.

&&

TEO
Local storm report, May 5, 9:36 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 AM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      1 NNW BENNETT SPRINGS   37.73N 92.86W
05/05/2022                   DALLAS             MO   BROADCAST MEDIA

            BENNETT SPRINGS CAMPGROUND EVACUATED. PARK
            IS UNDERWATER. PEOPLE STRAINED IN CABINS AND
            ARE BEING REMOVED FROM CABINS. RIVER WENT
            INTO MINOR FLOOD STAGE AT 2:15 AM AND MAJOR
            FLOOD STAGE AT 5:30 AM.

&&

TEO
Local storm report, May 5, 9:56 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 AM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     FLASH FLOOD      5 SE STRAFFORD          37.22N 93.04W
05/05/2022                   WEBSTER            MO   PUBLIC

            JAMES RIVER AT HIGHWAY B IN WEBSTER COUNTY
            HAS A LOT OF WATER FLOWING TOWARDS
            SPRINGFIELD. WAY OUT OF ITS BANKS.

&&

TEO
Local storm report, May 5, 10:07 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 AM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     FLASH FLOOD      4 WNW AVA               36.97N 92.73W
05/05/2022                   DOUGLAS            MO   AMATEUR RADIO

            COWSKIN CREEK AT HWY Y CLOSED DUE TO FLASH
            FLOODING.

&&

TEO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:12 PM CDTRiver Flood WarningSGFVernon6 days
May 4, 8:12 PM CDTRiver Flood WarningSGFBates, Vernon8 days
May 4, 8:12 PM CDTRiver Flood WarningSGFSt. Clair11 days
May 4, 9:39 PM CDTFlash Flood WarningSGFBarton, Jasper, Newton6 hr
May 4, 9:55 PM CDTRiver Flood WarningSGFCedar3 days
May 4, 10:03 PM CDTRiver Flood WarningSGFPulaski67 hr
May 4, 10:03 PM CDTRiver Flood WarningSGFPhelps4 days
May 4, 10:16 PM CDTSpecial Weather StatementSGFJasper44 min
May 4, 10:25 PM CDTSevere Thunderstorm WarningSGFJasper50 min
May 4, 10:43 PM CDTFlash Flood WarningSGFDade, Lawrence6 hr
May 4, 11:15 PM CDTSpecial Weather StatementSGFDade45 min
May 5, 12:06 AM CDTAreal Flood AdvisorySGFBarry, Christian, Douglas, Greene, Lawrence, Stone and 2 more101 min
May 5, 12:17 AM CDTFlash Flood WarningSGFGreene, Polk6 hr
May 5, 12:29 AM CDTFlash Flood WarningSGFGreene6 hr
May 5, 12:46 AM CDTAreal Flood AdvisorySGFBarry, Christian, Lawrence, McDonald, Newton, Stone62 min
May 5, 1:47 AM CDTAreal Flood WarningSGFChristian, Greene, Stone, Webster6 hr
May 5, 1:48 AM CDTAreal Flood WarningSGFBarry, Lawrence, McDonald, Newton5 hr
May 5, 2:12 AM CDTAreal Flood WarningSGFDallas, Laclede, Polk, Webster6 hr
May 5, 2:49 AM CDTRiver Flood WarningSGFJasper66 hr
May 5, 2:49 AM CDTRiver Flood WarningSGFJasper3 days
May 5, 2:49 AM CDTRiver Flood WarningSGFMcDonald47 hr
May 5, 3:26 AM CDTAreal Flood AdvisorySGFBarry, Christian, Douglas, Laclede, Pulaski, Stone and 3 more3 hr
May 5, 3:35 AM CDTSpecial Weather StatementSGFOzark25 min
May 5, 3:44 AM CDTAreal Flood WarningSGFBarton, Jasper, Newton7 hr
May 5, 3:53 AM CDTAreal Flood WarningSGFCamden, Dallas, Hickory, Laclede, Polk4 hr
May 5, 4:32 AM CDTAreal Flood WarningSGFDade, Lawrence6 hr
May 5, 5:24 AM CDTAreal Flood WarningSGFDouglas, Ozark, Taney, Wright7 hr
May 5, 6:21 AM CDTAreal Flood WarningSGFGreene, Polk90 min
May 5, 6:33 AM CDTAreal Flood WarningSGFChristian, Douglas, Laclede, Stone, Taney, Wright6 hr
May 5, 6:54 AM CDTRiver Flood WarningSGFChristian, Stone48 hr
May 5, 6:54 AM CDTRiver Flood WarningSGFStone58 hr
May 5, 6:59 AM CDTAreal Flood WarningSGFBarry, Lawrence, McDonald, Newton4 hr
May 5, 7:06 AM CDTAreal Flood WarningSGFHowell, Texas27 hr
May 5, 7:34 AM CDTRiver Flood WarningSGFPulaski43 hr
May 5, 7:34 AM CDTRiver Flood WarningSGFLaclede46 hr
May 5, 7:46 AM CDTAreal Flood WarningSGFCamden, Christian, Dallas, Greene, Hickory, Laclede and 3 more26 hr
May 5, 8:43 AM CDTAreal Flood WarningSGFPhelps, Pulaski25 hr
May 5, 10:37 AM CDTRiver Flood WarningSGFCarter, Shannon59 hr
May 5, 10:52 AM CDTAreal Flood WarningSGFBarry, Barton, Cedar, Dade, Jasper, Lawrence and 2 more23 hr
May 5, 11:59 AM CDTAreal Flood WarningSGFChristian, Douglas, Ozark, Stone, Taney, Wright22 hr
May 5, 6:37 PM CDTAreal Flood AdvisorySGFBenton, Camden, Hickory, Maries, Miller, Morgan and 3 more15 hr
May 4, 8:12 PM CDTRiver Flood WarningSGFBourbon55 hr
May 4, 8:52 PM CDTFlash Flood WarningSGFCrawford6 hr
May 4, 9:08 PM CDTSpecial Weather StatementSGFCherokee37 min
May 5, 2:49 AM CDTRiver Flood WarningSGFCherokee4 days
May 5, 2:53 AM CDTAreal Flood WarningSGFCherokee, Crawford8 hr
May 5, 9:19 AM CDTRiver Flood WarningSGFBourbon32 hr

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.